Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Prescribed with Encorate chrono for a seizure. Feeling weak and drowsy. Need help in correcting the dosage

my grand mother who is 80 years old, suffered a seizure 3 days ago, the doctor prescribed her encorate chrono 200 mg twice daily, she feels weak and drowsy, my question is, is the weakness and drowsiness because of the extra dosage, should i reduce the dosage to 100 mg each in the morning and night, considering her age.
Asked On : Mon, 24 Sep 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Encorate chrono is a safe and effective medication for treating fits. The dose depends on the body weight- 15 to 60 mg per kg body weight. So, the dose of 200 mg twice daily (total dose per day of 400 mg) is quite low.

If you still feel that the drowsiness is because of the overdosage of encorate (sodium valproate), we can do a blood test to look for its level- serum valproate level. If found high, the dose may be reduced or stopped altogether and replaced with another medicine such as phenytoin.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Wed, 13 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor